Can a person get unexplained blisters on hands after having a severe hypoglycemia episode?

  • 4
i am a 54 year old male.. non diabetic , i have had hypoglycemia episodes in the past ,,,..but  a few days ago i was out riding my motorcycle and was feeling a episode starting .. so i pulled off the road and drank some soda i had and waited... this was one of the most sever episodes i have ever had.. it last for several hours as i had nothing to eat to counter the effects... and i had no cell phone service to call for help. after i was able to regain my abilities i had noticed my hands had blisters on the thumbs and first 2 fingers on each hand..

i dont take any medications other then ibuprofen , i do not drink , i am a smoker...if more information is needed .. please let me know ..

4 Answers

I have never heard of this. I am curious to know whether anyone else had similar episodes.

I know that diabetes could cause blisters (bullous diabeticorum), but I have never heard that hypoglycemia could cause blisters. It seems to me that your hands may have sustained some trauma during this incident while you were unaware of that due to low blood sugar.

But what is bullous diabeticorum?
Bullous diabeticorum (aka. Bullous disease of diabetes) is a spontaneous, noninflammatory, blistering condition of acral skin that only occurs in patients with diabetes. Usually, one may develop this disease if he has long-standing diabetes or in conjunction with multiple complications.
Most people may have symptoms of hypoglycemia when their blood sugar is 70 mg/dL or lower.
In general, symptoms vary from person to person. Most people may experience the following symptoms in an early stage: hunger, headaches, pale skin, sweating, dizziness, confusion, trembling, racing pulse, etc. If left untreated, the symptoms will become severer and it’s very likely that you’ll get more symptoms. For instance, you may feel numbness in your mouth and tongue, series of seizures, coma, passing out, nightmares or poor concentration.
Well, in my experience, one may get blisters around his feet if he has been long suffering hypoglycemia. I was diagnosed type 1 diabetes 6 years ago. However, I didn’t get a prompt and efficient treatment at the beginning, leading to the symptom of hypoglycemia which somehow I’m still suffering right now. I felt this urge to vomit all the time and the sensation of dizziness and headache just lingered around and never went away. Two years later, I got these blisters around my feet. They were just everywhere around the two sides of my foot. And I just felt this sensation of burning more and more unbearable. After I checked it out with my doctor, I was told that those blisters were caused by hypoglycemia. So I think maybe it’s possible that the blisters on your hands have something to do with hypoglycemia. You’d better go to see a good doctor.
* The information provided by HTQ, HTQ employees, others appearing on the Site at the invitation of HTQ, or other visitors to the Site is NOT a medical advice.The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.
...